MAUDE Adverse Event Report: GYRUS ACMI, INC. GOLDENBERG MAL PORP, HA/PP; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

GYRUS ACMI, INC. GOLDENBERG MAL PORP, HA/PP; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 140964
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the implant broke while trying to implant in the middle ear.The event occurred during a tympanoplasty with ossicular chain reconstruction procedure.The intended procedure was completed with a similar device with no delay.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Correction to g2 of the initial report."company representative" should have also been selected as a report source.This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned and based on the results of the investigation, olympus confirmed the device was broken between the foot and the shaft.The most probable root cause for this malfunction is adverse event related to procedure.However, a definitive root cause cannot be determined.The following is included in the device instructions for use (ifu): as all prothesis are inherently delicate and some materials such as hydroxyapatite, are brittle in nature, careful handling is essential to prevent damage during manipulation, trimming or sizing and implantation.Olympus will continue to monitor the field performance of this device.

Brand Name
GOLDENBERG MAL PORP, HA/PP
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer (Section G)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20501575
Report Number1037007-2024-00010
Device Sequence Number18243266
Product Code ETA
UDI-Device Identifier00821925017429
UDI-Public00821925017429
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K864443
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number140964
Device Lot NumberAV191840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown